Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 115, NWS Springfield, MO

May 25, 2018Christian County, Greene County, Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2018, 4:23 PM CDT for Christian County, Greene County, Webster County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2018, 4:23 PM CDT (21:23 UTC)
Expired
May 25, 2018, 5:15 PM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Christian County, MO, Greene County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 29 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 4:30 PM CDTTSTM WND DMG3 E Galloway, MOTHIS STORM BROKE OUR NEIGHBORS HUGE, GORGEOUS TREE IN HALF =( ALSO BLEW OUR PATIO FURNITURE AND BBQ ACROSS THE FIELD. BUSTED LATTICE DOORS OFF OUR PORCH AS WELL AS OUR DOG RUN GATE. I THINK THERE IS OTHER DAMAGE ALONG FR 174 BETWEEN J AND FR 205. TIME ESTIMATE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WUUS53 KSGF 252123
SVRSGF
MOC043-077-225-252215-
/O.NEW.KSGF.SV.W.0115.180525T2123Z-180525T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
423 PM CDT FRI MAY 25 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southwestern Webster County in southwestern Missouri...
  Northeastern Christian County in southwestern Missouri...
  Southeastern Greene County in southwestern Missouri...

* Until 515 PM CDT

* At 423 PM CDT, a severe thunderstorm was located near Ozark, moving
  east at 10 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Southeastern Springfield...       Ozark...
  Rogersville...                    Sparta...
  Fremont Hills...                  Linden...
  Bruner...                         Galloway...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 9325 3713 9327 3720 9301 3700 9293
TIME...MOT...LOC 2123Z 258DEG 8KT 3707 9319 

HAIL...<.75IN
WIND...60MPH
 
$$

Burchfield
3 follow-up statements
118 
WWUS53 KSGF 252142
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
442 PM CDT FRI MAY 25 2018

MOC043-077-225-252215-
/O.CON.KSGF.SV.W.0115.000000T0000Z-180525T2215Z/
Webster MO-Christian MO-Greene MO-
442 PM CDT FRI MAY 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN WEBSTER...NORTHEASTERN CHRISTIAN AND SOUTHEASTERN
GREENE COUNTIES...

At 441 PM CDT, a severe thunderstorm was located near Ozark, moving
east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. Estimated winds of 
         50 to 60 mph and hail up to the size of nickels have been 
         reported with these storms east of Fremont Hills.

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Southeastern Springfield...       Ozark...
Rogersville...                    Sparta...
Fremont Hills...                  Linden...
Bruner...                         Galloway...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 9325 3713 9327 3720 9301 3700 9293
TIME...MOT...LOC 2141Z 258DEG 8KT 3708 9314 

HAIL...1.00IN
WIND...60MPH
 
$$

Burchfield
424 
WWUS53 KSGF 252152
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
452 PM CDT FRI MAY 25 2018

MOC077-225-252202-
/O.CAN.KSGF.SV.W.0115.000000T0000Z-180525T2215Z/
Webster MO-Greene MO-
452 PM CDT FRI MAY 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBSTER AND
SOUTHEASTERN GREENE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3701 9318 3709 9320 3709 9297 3708 9296
      3700 9293
TIME...MOT...LOC 2152Z 257DEG 11KT 3706 9310 

$$

MOC043-252215-
/O.CON.KSGF.SV.W.0115.000000T0000Z-180525T2215Z/
Christian MO-
452 PM CDT FRI MAY 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN CHRISTIAN COUNTY...

At 452 PM CDT, a severe thunderstorm was located near Rogersville, or
near Ozark, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Ozark...                          Sparta...
Bruner...                         Linden...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 9318 3709 9320 3709 9297 3708 9296
      3700 9293
TIME...MOT...LOC 2152Z 257DEG 11KT 3706 9310 

HAIL...1.00IN
WIND...60MPH
 
$$

Burchfield
313 
WWUS53 KSGF 252217
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
517 PM CDT FRI MAY 25 2018

MOC043-252226-
/O.EXP.KSGF.SV.W.0115.000000T0000Z-180525T2215Z/
Christian MO-
517 PM CDT FRI MAY 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHRISTIAN COUNTY
HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However gusty
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3701 9318 3709 9320 3709 9297 3708 9296
      3700 9293
TIME...MOT...LOC 2216Z 258DEG 8KT 3707 9304 

$$

Burchfield

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:01 PM CDT, 22 minutes earlier.

Area forecast discussion, May 25, 4:01 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
401 PM CDT Fri May 25 2018

.SHORT TERM...(Tonight through Saturday)
Issued at 236 PM CDT Fri May 25 2018

SGF 88D detecting intensifying thunderstorms over south central
Missouri along the tail end of last nights convection aided by
weak shortwave energy moving off to the southeast. Have been
monitoring MVC over far SE Kansas this morning but structure is
faltering...thus amount of thunderstorm development farther west
in question as SPC mesoanalysis continues to marginal ML CAPES
along with weak CIN over the rest of the forecast area.

May see isolated diurnal storms on Saturday as warm advection
kicks off though widespread rain is not expected.

.LONG TERM...(Saturday through Thursday)
Issued at 236 PM CDT Fri May 25 2018

Models have been consistent in building heights with temperatures
approaching record levels (see climate section below) as the
southwest to northeast orientated upper ridge is sandwiched in
between an upper low over the Great Basin and an early season
tropical system moving into the Gulf coast.

The western upper low will kick out into the northern plains
by midweek breaking down the ridge and bringing back a slim chance
of thunderstorms. Otherwise the heat will continue.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1231 PM CDT Fri May 25 2018

Airmass has stabilized behind early morning convection...though
isolated thunderstorm potential remains later this afternoon into
the early evening.

&&

.CLIMATE...
Issued at 231 AM CDT Fri May 25 2018

			Saturday May 26th 	Sunday May 27th		Monday May 28th
			Record/Year 		Record/Year 		Record/Year
Springfield     93/2012			    91/2012			    90/2012
Joplin		    94/1953				92/2012 			92/1983
Vichy-Rolla 	98/2012 			95/2012				92/2012
West Plains 	95/2012				92/2012				94/2012

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Runnels
CLIMATE...Griffin
Hazardous weather outlook, May 25, 1:08 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
108 PM CDT Fri May 25 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
108 PM CDT Fri May 25 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Significant lightning risk.

DISCUSSION...

Scattered thunderstorms will be possible south of Interstate 44
into the early evening. A few of these storms may become
marginally severe with hail to the size of quarters and winds to
60 mph. Locally heavy downpours will also be possible but
widespread flooding is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated thunderstorms will then be possible on Saturday and
again around the middle of next week.

Afternoon heat indices will daily climb into the middle to upper
90s...especially from southeastern Kansas into west central
Missouri.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Runnels

In the hours before

Special weather statement, May 25, 12:49 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
1249 PM CDT FRI MAY 25 2018

MOZ105-251845-
Ozark MO-
1249 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 145 PM CDT...

At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Price Place, or 8 miles north of Bull Shoals, moving northeast at 20
mph. Elsewhere, other storms were scattered across western Ozark
county.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storm.

Locations impacted include...
Bull Shoals Lake...               Norfork Lake...
Gainesville...                    Bakersfield...
Theodosia...                      Pontiac...
Wasola...                         Sundown...
Brixey...                         Noble...
Willhoit...                       Tecumseh...
Udall...                          Hardenville...
Sycamore...                       Dora...
Rockbridge...                     Isabella...
Zanoni...

LAT...LON 3650 9268 3661 9271 3680 9258 3679 9212
      3650 9212
TIME...MOT...LOC 1748Z 244DEG 19KT 3650 9260

Raberding
Special weather statement, May 25, 4:19 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
419 PM CDT FRI MAY 25 2018

MOZ090-091-095-252200-
Greene MO-Webster MO-Christian MO-
419 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER...
NORTHEASTERN CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES UNTIL 500 PM
CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ozark, moving east at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Ozark...                          Rogersville...
Sparta...                         Fremont Hills...
Bruner...                         Linden...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3701 9325 3710 9326 3720 9301 3700 9293
TIME...MOT...LOC 2119Z 258DEG 9KT 3707 9323

Burchfield

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:05 PM CDTAreal Flood AdvisorySGFGreene3 hr
May 24, 7:39 PM CDTAreal Flood AdvisorySGFVernon6 hr
May 24, 8:07 PM CDTSpecial Weather StatementSGFLaclede38 min
May 24, 8:14 PM CDTFlash Flood WarningSGFVernon6 hr
May 25, 3:11 AM CDTRiver Flood WarningSGFVernon67 hr
May 25, 3:45 AM CDTAreal Flood WarningSGFVernon7 hr
May 25, 12:49 PM CDTSpecial Weather StatementSGFOzark56 min
May 25, 4:19 PM CDTSpecial Weather StatementSGFChristian41 min
May 25, 4:55 PM CDTSpecial Weather StatementSGFTexas50 min
May 25, 4:59 PM CDTSpecial Weather StatementSGFWebster46 min
May 25, 5:08 PM CDTAreal Flood AdvisorySGFChristian6 hr
May 25, 5:20 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster, Wright40 min
May 25, 5:31 PM CDTSpecial Weather StatementSGFDent59 min
May 25, 5:42 PM CDTSevere Thunderstorm WarningSGFOzark, Taney63 min
May 25, 5:48 PM CDTAreal Flood AdvisorySGFLaclede, Texas6 hr
May 25, 5:52 PM CDTFlash Flood WarningSGFDent, Phelps6 hr
May 25, 6:02 PM CDTSpecial Weather StatementSGFDouglas43 min
May 25, 6:09 PM CDTSpecial Weather StatementSGFChristian51 min
May 25, 6:13 PM CDTAreal Flood AdvisorySGFDouglas, Ozark, Taney6 hr
May 25, 6:28 PM CDTSevere Thunderstorm WarningSGFOzark62 min
May 25, 6:39 PM CDTSpecial Weather StatementSGFGreene51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.